MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. TRINICA VARIABLE ANGLE BONE SCREW 4.2X14MM; SEE H10

ZIMMER BIOMET SPINE INC. TRINICA VARIABLE ANGLE BONE SCREW 4.2X14MM; SEE H10
Catalog Number 07.00117.002
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Type of device: common device name: trinica(r) anterior cervical plate system, trinica(r) select anterior cervical plate system.Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference reports 3012447612-2020-00333 to 3012447612-2020-00335.
 
Event or Problem Description
It was reported that during the procedure the drive mechanism of three screws was damaged.They were removed and replaced with alternates to complete the case.There were no reported patient impacts.This is report one of three for this event.
 
Additional Manufacturer Narrative
Additional information: d10, h6.Evaluation codes (methods, results, conclusions).The complaint is confirmed for one (1) of three (3) trinca-c screws (part number 07.00117.002) for the reported failure of being worn.The complaint is unconfirmed for two (2) of three (3) trinca-c screws (part number 07.00117.002) for the reported failure of being worn.The severity of this event is 2 (rmf-sp0016-24).This device is used for treatment.No medical records were provided with the complaint.Inspection.Identities of the screws was confirmed.One screw showed worn threads while the other two were completely functional.Complaint is confirmed for 1 of the 3 screws.Dhr review.Pn 07.00117.002, lot aal.There was one nonconformance associated with this lot related to ink marks on the label.There were three (3) nonconforming pieces in the lot, and all 3 pieces were reworked prior to the lot leaving zimmer biomet control.The device was likely conforming when it left zimmer biomet's control.Pn 07.00117.002, lot aap.There were no non-conformances or temporary deviations associated with the lot.All characteristics inspected upon initial receipt were found conforming to specifications.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left zimmer biomet¿s control.Compatibility.Reported event is not related to a combination of product lines; therefore a compatibility review is not applicable.Complaint history.Pn 07.00117.002.A complaint history review was conducted for part #07.00117.002 and for lot numbers aal and aap.The search for the lot # included all complaints for the lifetime of the lot and the search for the part # included all complaints for the year prior to the notification date of this complaint through when the complaint data was pulled (june 12, 2019 to september 30, 2020).The search identified no additional complaints for the same lots (aal and aap).The search also identified no other complaint parts for the device for the same or similar issue.Potential root cause.As stated in the complaint, the three screws were used during surgery.It is possible that implanting the screws and then removing could have caused the observed wear on the one screw.However, as exact details of the surgery are not available a conclusive cause cannot be determined.Corrective/preventive action.No corrective or preventive actions are recommended at this time.Recall and product hold search.¿mm03" and "msc3n" searches were conducted in sap for pn 07.00117.002, ln aap and pn 07.00117.002, ln aal for any active holds or recalls.No active holds or recalls were found.
 
Event or Problem Description

Brand Name
TRINICA VARIABLE ANGLE BONE SCREW 4.2X14MM
Common Device Name
SEE H10
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key10229655
Report Number3012447612-2020-00333
Device Sequence Number3401179
Product Code KWQ
UDI-Device Identifier00889024320925
UDI-Public(01)00889024320925(10)AAL
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.00117.002
Device Lot NumberAAL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer10/12/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight49